Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A rational invariant for knot crossings

Author: Youn W. Lee
Journal: Proc. Amer. Math. Soc. 126 (1998), 3385-3392
MSC (1991): Primary 57M25
MathSciNet review: 1621977
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A rational number-valued invariant is constructed for the crossings of knot projections. The invariant completely determines the signature and (signed) determinant of the knot obtained by changing the crossing. In particular, if the invariant is not 0, then the new knot is distinct from the old one.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25

Retrieve articles in all journals with MSC (1991): 57M25

Additional Information

Youn W. Lee
Affiliation: Department of Mathematics, University of Wisconsin-Parkside, Kenosha, Wisconsin 53141

Received by editor(s): April 5, 1993
Received by editor(s) in revised form: April 11, 1995
Communicated by: James West
Article copyright: © Copyright 1998 American Mathematical Society